MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCW0T4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fibrosis (3167); Unspecified Eye / Vision Problem (4471)
Date of Event 02/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that patient had 2+ cell and fibrin in anterior chamber with good vision, no pain, no redness and was treated with steroids.Additional information has been requested, received and stated that post-op day 1 the patient had more inflammation than usual without signs of infection, no pain, has good vision, no vitreous cells, no injection.Aqueous cell 2+ and aqueous fibrin present.The patient had blepharitis.Topical medication adjustment was done.No cultures taken.This report is associated with multiple complaints.This file is 3 of 3.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury.No further reports will be submitted.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received, reporting that the inflammation was likely related to lidocaine/epi mixture compounded at surgicenter by new staff that used preserved lidocaine, there is nothing to do with the intraocular lens (iol).

Brand Name
CLAREON TORIC UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18823969
Report Number9612169-2024-00170
Device Sequence Number2970310
Product Code MJP
UDI-Device Identifier00380652432795
UDI-Public00380652432795
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCW0T4
Device Catalogue NumberCCW0T4.155
Device Lot Number25528224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer04/14/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALPHAGAN 0.1%; MOXIFLOXACIN; PREDNISOLONE ACETATE; SURGICAL PRODUCT, UNSPECIFIED; TIMOLOL 0.5%
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale